I had to go back on Lexapro..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Sep 2006
Total Posts : 924
   Posted 3/20/2009 10:23 AM (GMT -6)   
Everything was OK at first. 
Then the past week I've been suffering the panic attacks.  So severe, its like I wasn't taking any meds at all.  The Ativan wouldn't help.  The xanax was only temporary.
I woke up in the morning with them, I had them all day long, and the other night was the last straw.
My fiance and I drove about 10 mins away, where I'm usually fine going; and the panic attack was so bad I was about to throw myself out of the car.  I took an ativan.
Didn't work.
Took a half a xanax a little while later when I got home and the room started spinning.
Then I woke up an hour later and was panicking again.
So I took a 10mg Lex at midnight, and then one in the morning.  Today will be the third pill.
I HATE it because this medication is so numbing.  I was so connected to everything.  I was so connected to my daughter where I haven't been since I was pregnant.  I'm about to cry as I write this because now I know the real me is going to be shoved into some corner of my mind; numb and disconnected.
After taking a 10 mg pill yesterday, I couldn't even talk.  I felt like a zombie.  I was at my accountants and I was just numb to the whole situation.  Every laugh felt forced yesterday, where it hasn't been in 3 weeks.  I felt real joy.  Now I know I'm going to go back to feeling nothing at all.  Just numb.  My life sucks.
It's better than having panic attacks all day long, and getting this awful worm-crawling feeling throughout my entire body. 
I guess there isn't anything I can do.  I'm lost.
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
RX: Lorazepam (1 MG - 2 mgs a day), Lexapro (20 MG a day), Tylonel for the TMJ and Migraines
IT'S A GIRL! Amelia Candice.
Born 7-7-08
6 lbs, 6 oz
19.5 inches long
Help support Healing Well and its' forums and chatrooms... donate today.... http://www.healingwell.com/donate/

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 3/20/2009 10:43 AM (GMT -6)   
Maybe you need to talk to your doctor about some other medication. Why settle for something like this. There are so many other medications available, why not give another a try?

Good luck,
Gail *Nanners*
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 3/20/2009 10:48 AM (GMT -6)   


I am so sorry my friend as I know what you are going through.  I am stuck at 20 mg of Cymbalata.  When I try to go lower I kick right into anxiety and wake up full of anxiety. I want the old me back, the one that could laugh and was not afraid.  The one that did not doubt herself  over silly things.

Sometimes I feel like my life is just passing me by and the struggle is so hard.

I do not know what the answer is but I do know what your feeling right now.  Please know I care.

Gentle Hugs



Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources

Veteran Member

Date Joined Nov 2008
Total Posts : 2854
   Posted 3/20/2009 12:06 PM (GMT -6)   

All I can say is that I totally know what you are going through.  I have been trying to get off Lexapro for three months because it is so mind numbing.  I am a writer and have not been able to write a sentence since on this drug.  The minute I cut back...head zaps, anxiety attacks and headaches and I end up upping the dose to get rid of the shocks that tear through me....along with the exaggerated startle sensations.  I try to get through the anxiety with valium but it hasn't worked either.  I wish I had an answer.  I understand all SSRI's are hell to get off of and the alternative is taking them and not caring about anything.

I hear ya, and hope things get better for you.



fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium

Green Grove
Veteran Member

Date Joined Oct 2008
Total Posts : 2424
   Posted 3/20/2009 12:27 PM (GMT -6)   

I sure hope you find the right mix for you my friend. I'm sorry you are not feeling well and you will be in my prayers :)

Good luck with everything!
~Much Love, Hugs, Peace & Comfort~
Your Bro. . . Sam Of Green Grove
~Co-Moderator HW Anxiety & Panic Forum~
"When it is dark enough. . . You can see the stars."
~Ralph Waldo Emerson~
Not a professional. Please consult your physician before making changes to you meds or lifestyle.
~Please find ways to help HW & check out all of the great resources~
Anxiety 20+ years, Asthma, CF, Costo & Arthritis that requires the use of a cane.
Clonazepam, Ventolin HFA & Probiotic.  Exercise, nutrition, herbs & supplements daily for health.

Regular Member

Date Joined Oct 2006
Total Posts : 335
   Posted 3/22/2009 12:38 PM (GMT -6)   
Maybe try just half the dose of lexapro that you are taking? Maybe that will be less numbing for you?

I think I'm figuring out that a whole .5 mg (or is it 5mg?) of clonazepam worsens my anxiety. I think that half of the pill works. So I'm trying half in the am and half in the pm.

I am sensitive to meds in general.

However, because my circumstances are getting worse and I can only sleep with ambien, I have gone over time from 1/3 of 10 mg. to half, to whole and now 1 l/2 which is starting to worry me.

I am never sleepy--exhausted but never sleepy and never nap. This is scaring me.

It's too early to tell yet, but I think that might be true for me that less of some meds is better for me.

Veteran Member

Date Joined Dec 2008
Total Posts : 1015
   Posted 3/22/2009 3:54 PM (GMT -6)   
Twiggygal, are you supposed to be taking Xanax and Ativan together? Aren't they the same type of drug? Please talk to your doctor about your medication choices. There is something out there that will help you! Don't give up. As others stated above, Lexapro may not be the drug for you, or perhaps you're taking too much. But before making any changes, talk to your doctor.

Kitt, I know exactly what you're saying about life is passing you by. I feel like that everyday. It will get easier for you. It probably helps that you have your job now. Is there a medication you can take with the Cymbalta for when you lower the dose? It may ease the anxiety you feel. Hang in there!

Korissa, you poor thing! Call your doctor and discuss your drug options. Your body may have gotten used to the sleep aid you've been using. You need sleep, girlfriend! Let us know how it goes!
Anxiety Disorder/Mitral Valve Prolapse
Prozac, Toprol 100 mg and occasionally Ativan

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 6:49 PM (GMT -6)
There are a total of 2,711,333 posts in 298,978 threads.
View Active Threads

Who's Online
This forum has 153551 registered members. Please welcome our newest member, kirtomirka.
347 Guest(s), 18 Registered Member(s) are currently online.  Details
PeteZa, sondraxyz, imagardener2, Lymepilot, DaveOhio, Scaredy Cat, Girlie, smlafleur, Serfr, bdbbauden, Dazza, Hawaii3654, rcroller, Antonia I., InTheShop, Dakato, straydog, wayland

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer